Real Analysis Exchange

Stability Versus Hyperbolicity in Dynamical and Iterated Function Systems

Amiran Ambroladze, Klas Markström, and Hans Wallin

Full-text: Open access

Abstract

In this paper we investigate a certain notion of stability, for one function or for iterated function systems, and discuss why this notion can be a good extension and complement to the notion of hyperbolicity. This last notion is very well-known in the literature and plays an important role in the investigation of the dynamical behavior of a system. The main result is that although some classical sets of functions like the stable Lipschitz functions are conjugate to hyperbolic functions there exist continuous stable functions which are not conjugate to hyperbolic functions. A sufficient condition for not being conjugate to a hyperbolic function is given.

Article information

Source
Real Anal. Exchange, Volume 25, Number 1 (1999), 449-462.

Dates
First available in Project Euclid: 5 January 2009

Permanent link to this document
https://projecteuclid.org/euclid.rae/1231187619

Mathematical Reviews number (MathSciNet)
MR1758901

Zentralblatt MATH identifier
1015.26013

Subjects
Primary: 26A18: Iteration [See also 37Bxx, 37Cxx, 37Exx, 39B12, 47H10, 54H25] 26A45: Functions of bounded variation, generalizations 60J05: Discrete-time Markov processes on general state spaces

Keywords
iteration conjugate function iterated function system functions of bounded variation

Citation

Ambroladze, Amiran; Markström, Klas; Wallin, Hans. Stability Versus Hyperbolicity in Dynamical and Iterated Function Systems. Real Anal. Exchange 25 (1999), no. 1, 449--462. https://projecteuclid.org/euclid.rae/1231187619


Export citation

References

  • A. Ambroladze, Ergodic properties of random iterations of analytic functions, to appear in Ergodic Theory and Dynamical Systems.
  • N. Bari, Mémoire sur la représentation finie des fonctionnes continue, Math. Ann. 103(1931), 17–179.
  • M. F. Barnsley, Fractals everywhere, Academic Press, New York, 1988.
  • A. Bruckner, Differentiation of Real Functions, AMS, Providence, 1994.
  • A. Bruckner and S. H. Jones, Behavior of Continuous Functionswith respect to Intersection Properties, Real Analysis Exchange 19(1993/94), 414–432.
  • R. L. Devaney, Chaotic Dynamical Systems, Addison-Wesley, New York, 1989.
  • E. Gadde, Stable Iterated Function Systems, Doctoral Thesis No 4, 1992, Dept. of Math, Umeå University.
  • J. Gillis, A note on a Conjecture of Erdös, Quart. J. Math. 10(1939), 151–154.
  • J. Hutchinson, Fractals and self-similarity, Indiana Univ. J. Math. 30(1981), 713–747.
  • J. Karlsson and H. Wallin, Continued Fractions and Iterated Function Systems, in Proc. Conf. Loen 1992, Continued Frac. and Orthogonal Functions, Marcel Dekker, New York (1994), 191–210.
  • S. Saks, Theory of the Integral, Warzaw-Lwów, 1937.
  • R.S. Strichartz, A.Taylor and T. Zhang, Densities of Self-similar Measures on the Line, Experimental Mathematics 4(1995), 101–128.
  • A. Öberg, Approximation of Invariant Measures for Random Iterations, U.U.D.M. Report 1997:6, Dept. of Math, Uppsala University.